Exam Review
- The nurse is reinforcing medication teaching with a client. The nurse explains that side effects are most likely to occur.A)at the start of medication therapyB)when clients take medication on an empty stomachC)when clients like high doses of medicationD)when clients take multiple medications
- A nurse is assisting with teaching a client about a new medication. Which of the following strategies should the nurse to use?A)Instruct the client to wait until you are completely finished before asking any questionsB)Teach information at a 5th grade levelC)Talk about the least important information in the beginning and the most important at the endD)Use teach back method and active learning
- A nurse is calculating the fluid intake for an infant at the end of an 8-hr shift. For oral intake, the infant had 10 ml of medication, 3 oz of formula, and 2 oz of juice. In addition, the infant had IV fluid infusing at 20 mL/hr via an IV pump. The nurse should record how many mi of intake on the client's record? (Round the answer to the nearest whole number, enter numeric value only)Correct Answer:320 mL
- In what syringe should a 6 25 ml of a drug solution be measured?A)An insulin syringeB)A 1 ml TB syringeC)A 3 ml syringeD)A 5 ml slip tip syringe
Exam Review
- A client ordered grapefruit juice for breakfast. The nurse should review the client's medication record for medications metabolized by the:A)Gall bladderB)LiverC)KidneyD)Small bowel
- A client is on a blood thinner medication and requires weekly INR values. The nurse expects to see an INR of 2-2.5 times the normal range so she would anticipate what value:A)below 1.0B)1.0-2.0C)above 3.0D)2.0-3.0
- A nurse is reviewing the components of medication reconciliation with a newly licensed nurse Which of the following information should the nurse include in the teaching?A)"The list obtained from the client does not need to list medications that are not prescribed by the clients provider.”B)"A nurse should write a verbal order in the medical record for medications the cert was taking at home.”C)“Complete the reconciliation process one time only when the client is first admitted to the hospital.”D)"A comprehensive list of medications is reviewed upon admission/ transfer and provided for the client at the time of discharge.”
- A nurse is caring for a client who is receiving an IV medication and has a prescription for peak and trough blood levels with the next dose scheduled for 1800. The nurse should expect the lab to draw blood samples at which of the following times?A)1630 and 1930B)1100 and 1700C)1400 and 2200D)1745 and 1830
Exam Review
- At an annual physical a patient weighs 198 lbs, which is the equivalent of ________ kilograms. numeric value only). (Round answer to nearest whole number, enter numeric value only.)Correct Answer:90 kg
- A neonate weighs 3600 grams at birth. You tell the parents this is ________ lbs. (round to the nearest tenth. Do not type in lbs.)Correct Answer:7.9 lbs
- A nurse is reviewing the laboratory results of a group of clients. Which of the following laboratory findings should the nurse report to the provider?A)Glucose of 6.7 mg/dlB)WBC of 7000/mm3C)Platelet count of 160,000/mm3D)Hemoglobin of 6.2 g/dl
- To prevent medication errors and reduce the possibility of causing harm to a patient, the provider should always use a _____A)TrailingB)DoubleC)LeadingD)Decimal point
Exam Review
- The nurse notes a medication ordered for a client is advised to use with caution in the elderly due to declining renal function. Which of the following nursing interventions is an example of a precaution?A)Administering medications different times during the dayB)Compare the clients armband with the medication administration recordC)Closely monitoring the clients BUN and creatine for a decrease from baselineD)closely monitoring the clients BUN and creatine for an increase from baseline
- A client tells the nurse they stopped taking a medication due to its side effects. Which of the following is a common cause of medication nonadherence?A)FatigueB)Vaginal dischargeC)Urinary frequencyD)Erectile dysfunction
- A nurse is assisting with preparations for administering intravenous potassium replacement supplements to a client who has a potassium level of 2.5 mg Which of the following actions should the nurse plan to include?A)Place the patient on a cardiac monitor and check the patency of the IVB)Administer potassium intravenously in an IV push bolusC)Discontinue other medications that may affect potassium levelsD)Avoid potassium rich foods in the diet
- A nurse is reinforcing teaching with a group of nurses about medication administration. Which of the following routes of administration provides the most rapid onset for the client?A)intravenousB)Topical patchC)SublingualD)Intramuscular
Exam Review
- The nurse is wing concepts of pharmacokinetics with a group of student nurses. The student correctly identifies the timing of the peak effectA)How long the patient will experience the medication effectsB)How long it will take to see the maximum effect of the medicationC)How long it will take to see the beginning of the therapeutic effect of the medicationD)The time it takes for the amount of medication in the body to decrease by half
- The nurse is caring for a post-surgical patient who was prescribed controlled substances classified schedule IV substances as:A)having no currently accepted medical use and high potential for abuseB)having a high potential for psychological or physical dependenceC)having a moderate potential for psychological or physical dependenceD)having a low potential for psychological or physical dependence
- A length of 55 cm's is equal to ______inches. Round answer to nearest whole number (numeric value only)
- A nurse is reviewing a new prescription for a client. The nurse should identify that which of the following abbreviations used by the provider indicates “to administer medications before meals”?A)NGB)TC)DNRD)AC
Exam Review
- The nurse is reviewing the differential on a client who had a complete blood count and notes the neutrophils are within normal ranges if they are:A)1500-8000B)0-100C)1000-4800D)6-500
- The nurse is reviewing discharge instructions for a client starting a new medication. The client asks the nurse "how would I know if I to this medication The best response by the nurse isA)“Most allergic responses include hives or a rash."B)“Common allergic reactions made fever and diarrhea.”C)“You might feel cold and sweaty of you are having an allergic reaction.”D)“Nausea and vomiting usually mean you are allergic to the medication.”
- For proper hydration, 2 liters of fluid are recommended dally. This is the equivalent to ____ mls? Type in numerical answer with no comma’s. Do not add unit of measure.
- A nurse is reviewing the medical record of a client who has beers taking a medication that can cause hepatoxicity. Which of the following data should the nurse report to the provider?A)HbA1C 5.9%B)Albumin 3.8 g/dlC)Alanine aminotransferase (ALT) 67 units/lD)Aspartate aminotransferase (AST) 39 units/l